It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board

  • epidural steroid injections--side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-24-2007, 05:42 PM   #1
    leigh53
    Newbie
    (female)
     
    leigh53's Avatar
     
    Join Date: Sep 2007
    Location: Colorado Springs, CO USA
    Posts: 2
    leigh53 HB User
    Talking epidural steroid injections--side effects

    I have read several postings about the side effects of epidural steroid injections. After three injections, I have indeed experienced an inordinate amount of uncomfortable fluid retention. I have to urinate frequently, especially at night, and I have heartburn almost constantly. The injections have saved my life, though--after suffering with degenerative disc disease and the subsequent nerve pain, the injections were a last resort. The pain relief is great and I hope the fluid retention will begin to abate within a couple more weeks. It gave me an excuse to buy some comfortable clothes, though! I hope this will help others who have been experiencing the same difficulties after steroid injections.

     
    Sponsors Lightbulb
       
    Old 09-24-2007, 06:11 PM   #2
    ms_west
    Senior Veteran
    (female)
     
    ms_west's Avatar
     
    Join Date: Dec 2006
    Location: western us
    Posts: 7,265
    ms_west HB User
    Re: epidural steroid injections--side effects

    I want to eat and eat and eat and eat!!! I also have hot flashes from them.

     
    Old 09-24-2007, 06:46 PM   #3
    chablis3
    Veteran
    (female)
     
    chablis3's Avatar
     
    Join Date: Feb 2007
    Location: Delaware
    Posts: 315
    chablis3 HB User
    Re: epidural steroid injections--side effects

    I had an epidural steroid injection in the lumbar region last Monday. It did give me a bad headache that evening, and I had an anxious feeling throughout the night, as well as a flushed look in the cheek area the next day. I felt real good for about 4 days, and then, wham...my lower back pain came back full force and has been there ever since. Also noticed my neck (have bad disc's there as well), is hurting again, and am getting headaches again. I had such hopes this injection would help my herniated disc in my back; I don't know if I should get another injection or not at this point? I haven't noticed any fluid retention....I always am up 3 times a night running to the bathroom in general. I do get some hot flashes, though, but never attributed them to the steroid shot....maybe that is the reason! Good to hear, Leigh, that you did find some relief from the shots.

    Thanks, Leigh and 123diet for your hints on the shots!

     
    Old 09-24-2007, 08:45 PM   #4
    ms_west
    Senior Veteran
    (female)
     
    ms_west's Avatar
     
    Join Date: Dec 2006
    Location: western us
    Posts: 7,265
    ms_west HB User
    Re: epidural steroid injections--side effects

    If that headache continues, call your doctor. It could be due to the injection and you could be having a spinal headache.

     
    Old 09-25-2007, 05:36 AM   #5
    Arthr Itis
    Inactive
    (male)
     
    Join Date: Nov 2006
    Location: Michigan, USA
    Posts: 472
    Arthr Itis HB User
    Re: epidural steroid injections--side effects

    I've been having injections for several years. Trigger point, epidural and facet joint been there done that. I used to think women were making a big deal out of hot flashes, until I started getting them. It's no fun having your ankles sweat! Lady friends get a big kick out of me sweating and turning red while they are comfortable. The hungries are a pain too when one does his own cooking. Fred

     
    Old 09-25-2007, 12:22 PM   #6
    deb53
    Senior Veteran
    (female)
     
    deb53's Avatar
     
    Join Date: Jul 2007
    Location: Richmond, Va. USA
    Posts: 1,062
    deb53 HB User
    Re: epidural steroid injections--side effects

    Oh yes...the hot flashes!! Or my Gyn says.....they are power surges!! Makes it sound so strong and beneficial doesn't it??
    I was on 3 rounds of oral steroids before my surgery...I was pretty "crazy" coming off the last round! I had my first injection last Wed. and hurt like h---Thursday and Friday, better Sat, great on Sunday, not as good yesterday and today...well, it's almost as bad as before surgery. Needless to say I'm fairly depressed today. Anyone have better luck with the second and third injections?

    Last edited by deb53; 09-25-2007 at 12:23 PM.

     
    Old 09-25-2007, 03:14 PM   #7
    Baybreeze
    Senior Veteran
    (female)
     
    Join Date: Jun 2006
    Posts: 2,072
    Baybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB User
    Re: epidural steroid injections--side effects

    Yes, indeed, those steroids can cause all sorts of side effects, but the good thing with the injections is it's not long term, so the side effects will wear off in time once the meds wear off. I get major bloat, moon face, and weight gain. It seems to take me many months after an injection for the weight to come off & moon face to go away. It really stunk when I was on oral prednisone for 8 months..then a while after I tapered off, I started getting epidurals. It took forever for the bloat and my 3 chins to go away. Luckily, I never had any other side effects from steroids other than this. And believe it or not, it actually "cured" my urinary issues while I was on it. I only went a few a times a day, and never at night, which was sooo relieving b/c I got great sleep.

     
    Old 09-27-2007, 10:01 AM   #8
    parcarp
    Junior Member
    (female)
     
    parcarp's Avatar
     
    Join Date: Sep 2007
    Location: tecumseh michigan
    Posts: 23
    parcarp HB User
    Re: epidural steroid injections--side effects

    I had two rounds of injections after a oral course, and the three quick together made me a mess! Yeah, pain after, but the hot flashes yes, the anxiety yes, the feeling that I wanted to throw everyone in the house OUT yes, little things would tick me off, but then there was the period I had for almost 2 1/2 months straight! I had a 4 day break in between and was told that it was the stupid steroids... I was also told that 2 weeks after an injection was the "time limit" on the steroid being in the body.....I am here to tell you that I went 3 1/2 weeks before I finally stopped trying to bite everyone in the house! I think that was the worse part.....the "mean-ness", you just have to bite your tongue, go for a walk, treat yourself to an ice cream, hide in the closet, whatever, side effects do go away, but it is pretty much dependent upon the person, not the text book!

    Paulette

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is Off
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:57 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!